Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Feb 11, 2009, 4:21 AM CST for Wayne County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 4:21 AM CST (10:21 UTC)
- Expired
- Feb 11, 2009, 8:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 3:17 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 11, 3:17 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CST WED FEB 11 2009
.DISCUSSION...
BIGGEST CHALLENGE...AT LEAST IN THE SHORT TERM...WILL BE THE
HANDLING OF THE SYSTEM JUST BEGINNING TO AFFECT OUR CWA.
A VIGOROUS STORM SYSTEM CENTERED OVER THE CENTRAL PLAINS WILL
RACE ACROSS ACROSS OUR CWA TODAY. AT THE TIME OF THIS WRITING
SCATTERED CONVECTION COVERED MOST OF OUR CWA GENERALLY ALONG AND
NORTHWEST OF THE OHIO RIVER WHILE A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS EXTENDED FROM FAR SOUTHEAST MISSOURI INTO SOUTH
CENTRAL ARKANSAS.
LOCAL RADARS CONTINUE TO INDICATE THE MAIN PRECIPITATION SHIELD
LIFTING NORTHWARD...AND WILL LIKELY SET UP SHOP JUST NORTH AND
NORTHWEST OF THE FORECAST THROUGH THE MORNING HOURS. BASED ON THE
CURRENT AND FORECAST POSITION OF THE MAIN CONVECTIVE LINE...WILL
LIKELY HAVE TO SPLIT THE FIRST PERIOD POP/WX GRIDS TO BETTER
DEFINE THE AREA/S OF GREATEST POTENTIAL.
DECIDED TO CONTINUE WITHOUT A FLOOD WATCH DUE TO LACK OF CONFIDENCE
IN WIDESPREAD HEAVY RAINS AHEAD OF THE FRONT...AND FAST MOVEMENT OF
THE FRONTAL PRECIPITATION THROUGH THE AREA. HOWEVER...THE GROUND
IS SATURATED AND WHETHER OR NOT THERE IS SIGNIFICANT FLOODING...THE
GREATER THREAT MAY BE FOR UPROOTED TREES WITH THE CONVECTIVE AND
NON-CONVECTIVE WINDS EXPECTED THROUGH LATE THIS AFTERNOON. WILL
INSERT A MENTION OF THIS IN THE NEXT ISSUANCE OF THE NPW.
LATEST MODEL RUNS A BIT DIFFERENT ON THE TIMING/MOVEMENT OF THIS
SYSTEM...BUT THEY ALL MOVE THIS SYSTEM RAPIDLY ACROSS OUR CWA. SURFACE
LOW CURRENTLY CENTERED OVER THE CENTRAL KS/OK BORDER IS EXPECTED
TO BE OVER EAST CENTRAL IL/WEST CENTRAL IN BY 18Z. IN THE PROCESS
IT WILL PULL A STRONG COLD FRONT ACROSS THE CWA. IT IS STILL NOT
THAT ROBUST IN QPF WITH THE LINE...AND SEEMS TO EMPHASIZE THE
AREA IMMEDIATELY SOUTH AND EAST OF THE QUAD STATE FOR THE BEST CONVECTION.
CANNOT DISCOUNT THIS POSSIBILITY...ESPECIALLY FOR TRUE SURFACE-
BASED CONVECTION.
INSTABILITY IS STILL SOMEWHAT LIMITED...HOWEVER GIVEN THE WIND
FIELDS IN PLACE...ANY AMOUNT OF POSITIVE CAPE WILL BE SUFFICIENT
FOR AT LEAST A FINE LINE OF SHOWERS/STORMS WHICH COULD BRING DOWN
THE EXTREME 70-80KT WINDS JUST OFF THE SURFACE. IN ADDITION...LOW LEVEL
AND DEEP-LAYER SHEAR VALUES ARE OFF THE CHARTS...SO IF THERE IS
MUCH SURFACE BASED INSTABILITY TO WORK WITH...TORNADIC SUPERCELLS
COULD RESULT. HAVE TO KEEP THAT IN MIND...BUT FEEL THAT A FINE
LINE IS THE MOST LIKELY MODE WITH THE FRONT.
THIS AFTERNOON PRECIPITATION WILL QUICKLY CLEAR THE CWA. IN THE
WAKE OF THIS SYSTEM...HIGH PRESSURE SHOULD KEEP THE REGION DRY AND
A LITTLE COOLER THROUGH THURSDAY NIGHT. ON FRIDAY PRECIP CHANCES
WILL CREEP BACK INTO SOUTHEAST MISSOURI AS THE NEXT STORM SYSTEM
BEGINS TO MOVE OUT OF THE CENTRAL PLAINS. PRECIP CHANCES WITH THIS
SYSTEM WILL BE GREATEST ON FRIDAY NIGHT AS THE SYSTEM ACTUALLY
TRACKS ACROSS OUR CWA. ON SATURDAY IN THE WRAP AROUND
MOISTURE...RAIN MAY MIX WITH SNOW ACROSS OUR NORTHERN AND
NORTHWEST COUNTIES BEFORE ENDING. MADE NO CHANGES BEYOND SATURDAY.
&&
.AVIATION...
MAIN AXIS OF SHRA/TSRA WILL BE COMING THROUGH ALL TERMINALS OVER
THE NEXT 6 TO 8 HRS. ONGOING CONVECTION WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE AREA...BUT THE MAIN LINE OF CONVECTION WILL
BE MOVING THROUGH WITHIN THE NEXT COUPLE OF HOURS BEGINNING AT
KCGI AND THEN WORK ITS WAY ACROSS THE REST OF THE TERMINALS
THROUGHOUT THE EARLY MORNING HOURS. NEXT BIG ITEM OF CONCERN WILL
BE THE WINDS. THEY HAVE ALREADY BEGUN TO PICK UP AND ARE GUSTING
TO AT LEAST 20 TO 25 MPH. WINDS AND WIND GUSTS WILL CONTINUE TO
INCREASE AND ACTUALLY PEAK DURING THE DAY ON WEDNESDAY...WHERE WE
COULD SEE GUSTS OF 30 TO 40 KTS. WINDS SHOULD SUBSIDE SOMEWHAT
AFTER SUNRISE FOR ALL EXCEPT KEVV AND KOWB...WHERE GUSTS MAY
REMAIN IN PLACE TIL MID EVENING. OTHERWISE...WE SHOULD SEE CLOUDS
SCATTER OUT DURING THE EVENING AS WELL. MVFR CIGS AND VSBYS WILL
BE COMMONPLACE WITH THE SHRA/TSRA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING UNTIL 5 PM CST THIS AFTERNOON FOR BALLARD-
CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-
FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-
MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION-
WEBSTER.
MO...TORNADO WATCH IN EFFECT UNTIL 6 AM CST FOR BOLLINGER-
BUTLER-CAPE GIRARDEAU-CARTER-NEW MADRID-PERRY-RIPLEY-
SCOTT-STODDARD-WAYNE. HIGH WIND WARNING UNTIL 5 PM CST THIS
AFTERNOON FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
MISSISSIPPI-NEW MADRID-PERRY-RIPLEY-SCOTT-STODDARD-WAYNE.
IL...HIGH WIND WARNING UNTIL 5 PM CST THIS AFTERNOON FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY-POPE-PULASKI-SALINE-UNION-WABASH- WAYNE-
WHITE-WILLIAMSON.
IN...HIGH WIND WARNING UNTIL 5 PM CST THIS AFTERNOON FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
AVIATION....CW/DRS
PUBLIC......JAPHazardous weather outlook, Feb 11, 3:57 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 357 AM CST WED FEB 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ112-111600- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-MISSISSIPPI- 357 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM. REFER TO THE WARNING PRODUCT FOR DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING ACROSS MUCH OF THE AREA. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN HAZARDS. MOVEMENT OF THE ACTIVITY WILL BE EAST TO NORTHEAST AT 60 TO 70 MPH. LOCALLY HEAVY RAIN MAY RESULT IN STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS THROUGH THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THE MORNING HOURS. MOZ076-086-087-100-107>111-114-111600- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-NEW MADRID- 357 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 14 REMAINS IN EFFECT UNTIL 6 AM CST. A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM CST. REFER TO THE WARNING PRODUCT FOR DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING ACROSS MUCH OF THE AREA. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN HAZARDS. MOVEMENT OF THE ACTIVITY WILL BE EAST TO NORTHEAST AT 60 TO 70 MPH. LOCALLY HEAVY RAIN MAY RESULT IN STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS THROUGH THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THE MORNING HOURS. JAP
In the hours before
Special weather statement, Feb 10, 11:57 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1157 PM CST TUE FEB 10 2009 ILZ084-088>090-092>094-KYZ001>009-011-012-MOZ076-086-087-100- 107>112-114-110700- JACKSON-UNION IL-JOHNSON-POPE-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-LYON-TRIGG-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...JONESBORO...VIENNA... GOLCONDA...CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...EDDYVILLE...CADIZ...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1157 PM CST TUE FEB 10 2009 ...LEADING EDGE OF 30 TO 40 MPH WINDS EXPECTED IN THE AREA THROUGH 1 AM CST... TRAVELERS AND RESIDENTS IN SOUTHEAST MISSOURI...THE PURCHASE AREA OF WEST KENTUCKY AND EXTREME SOUTHERN ILLINOIS CAN EXPECT TO SEE AN INCREASE IN WINDS FROM THE SOUTHWEST THROUGH 1 AM. THESE WINDS ARE EXPECTED TO GUST BETWEEN 30 AND 35 MPH...WITH ISOLATED GUSTS NEAR 40 MPH POSSIBLE. THE LEADING EDGE OF THIS BAND OF STRONGER WINDS WILL MOVE FROM A LINE EXTENDING FROM VAN BUREN...POPLAR BLUFF AND PORTAGEVILLE MISSOURI...ONWARD TO PERRYVILLE MISSOURI...PADUCAH AND MAYFIELD KENTUCKY CLOSE TO 1 AM CST. THIS INCREASE IN WINDS WILL LIKELY CAUSE TREE LIMBS AND LOOSE OUTDOOR OBJECTS TO BE TOSSED AROUND. PLEASE USE CAUTION IF YOU ARE DRIVING THROUGH THE AREA AFTER MIDNIGHT...AS DEBRIS MAY FALL ON AREA ROADWAYS OR WALKWAYS. SMITH
Local storm report, Feb 11, 2:13 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 AM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM NON-TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
02/11/2009 M49 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS WIND GUSTS OF 30 TO 40 MPH...MEASURED PEAK GUST
TO 49 MPH.
&&
CWSpecial weather statement, Feb 11, 4:06 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 406 AM CST WED FEB 11 2009 ILZ084-088-092-093-KYZ001>004-MOZ076-086-087-110>112-114-111115- JACKSON-UNION IL-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE- BALLARD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...CARBONDALE...JONESBORO...CAIRO... MOUND CITY...HICKMAN...CLINTON...BARDWELL...WICKLIFFE... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 406 AM CST WED FEB 11 2009 ...WINDS 40 TO 50 MPH EXPECTED WITH LINE OF SHOWERS AND THUNDERSTORMS... A NARROW LINE OF SHOWERS AND THUNDERSTORMS...APPROXIMATELY 3 MILES WIDE...WAS MOVING EAST AROUND 35 MPH ACROSS SOUTHEAST MISSOURI. ONCE THE LEADING EDGE OF THE LINE MOVES THROUGH...YOU CAN EXPECT WIND GUSTS BETWEEN 40 AND 50 MPH. VISIBILITY DUE TO THE RAIN WILL ALSO DROP TO BELOW ONE HALF MILE WITH THE LINE. THESE STORMS WILL MOVE FROM A LINE FROM SILVER LAKE...ZALMA AND QULIN...ONWARD TO A LINE STRETCHING FROM CARBONDALE ILLINOIS...COMMERCE AND NEW MADRID MISSOURI BY 5 AM CST. THE WINDS WILL LIKELY CAUSE WEAKENED TREES AND LIMBS TO FALL...AS WELL AS CAUSE POWER OUTAGES DUE TO THE STRONG WINDS. PLEASE SEEK A SAFE PLACE TO SHELTER AND REMAIN INDOORS WHILE THIS LINE OF STORMS MOVES THROUGH YOUR AREA. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:45 AM CST | Areal Flood Advisory | PAH | Ballard | 3 hr |
| Feb 11, 8:08 AM CST | Areal Flood Advisory | PAH | McCracken | 3 hr |
| Feb 11, 10:30 AM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins | 45 min |
| Feb 11, 10:41 AM CST | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean, Webster | 49 min |
| Feb 11, 10:57 AM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 48 min |
| Feb 11, 10:59 AM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 46 min |
| Feb 11, 11:27 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 18 min |
| Feb 11, 9:34 AM CST | River Flood Warning | PAH | Gallatin, Wayne, White | 13 days |
| Feb 11, 9:41 AM CST | River Flood Warning | PAH | Wayne, White | 27 hr |
| Feb 11, 9:50 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 13 days |
| Feb 11, 12:48 AM CST | Severe Thunderstorm Warning | PAH | Carter, Ripley | 42 min |
| Feb 11, 2:04 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 41 min |
| Feb 11, 2:45 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 26 min |
| Feb 11, 7:18 AM CST | River Flood Warning | PAH | Wayne | 33 hr |
| Feb 11, 12:59 PM CST | Areal Flood Warning | PAH | Bollinger | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.